MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ STERI-DRAPE¿ U-DRAPE; DRAPE, SURGICAL

3M HEALTH CARE 3M¿ STERI-DRAPE¿ U-DRAPE; DRAPE, SURGICAL
Model Number 1015
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if the reporter is a health professional a sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether the 3m¿ steri-drape¿ u-drape was the root cause.
 
Event or Problem Description
On 01/19/2023, the following information was provided to 3m: the customer reported that the patient's skin allegedly lifted upon removal of the 3m¿ steri-drape¿ u-drape, 1015, lot 33kypx.No medical interventions were reported.3m made multiple unsuccessful follow up attempts to obtain additional information with no response.On 02/16/2023, 3m received fda via medwatch form mw1047429 that indicated medical treatment was required; however, specific information regarding the type of treatment provided was not specified. .
 
Event or Problem Description
A 92-year-old female allegedly experienced a skin tear upon postoperative removal of the 3m¿ steri-drape¿ u-drape, 1015, lot 33kypx.The skin tear was noted as a dime size minor injury that required medical treatment described as "dressings applied to keep the skin tear site clean and hopefully free of infection.".
 
Additional Manufacturer Narrative
H10: a sample was not returned to 3m for analysis.Without a sample, it is not possible to perform any tests to determine if the device met specifications.Without additional information, it is not possible to determine the root cause of the alleged injury or whether the 3m¿ steri-drape¿ u-drape was the root cause.
 
Additional Manufacturer Narrative
H10: 3m has investigated and identified the liner on the adhesive component of the affected drapes is difficult to remove without damaging the product and may render the product unusable.Additionally, 3m has observed an increase in reported adhesive related skin injuries for these affected lots, although the acceptance for the device was met upon product release, the adhesive component may not meet 3m's performance criteria throughout product shelf life.3m requests customers cease use of the product and quarantine it for destruction/disposal.3m has initiated a voluntary recall of select models and lots of 3m¿ steri-drape¿ surgical drapes distributed between october 29, 2021 - august 25, 2022.Corrective action will be taken for this issue and will continue to monitor.

Brand Name
3M¿ STERI-DRAPE¿ U-DRAPE
Common Device Name
DRAPE, SURGICAL
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144 1000
Manufacturer (Section G)
3M BROOKINGS
601 22nd ave south
po box 5227
brookings SD 57006
Manufacturer Contact
nadia battah
3m center, building 275-5w-06
2510 conway ave
st. paul, MN 55144-1000
6514612670
MDR Report Key16471781
Report Number2110898-2023-00028
Device Sequence Number20117094
Product Code PUI
UDI-Device Identifier30707387018789
UDI-Public30707387018789
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1015
Device Catalogue Number1015
Device Lot Number33KYPX
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/02/2023
06/23/2023
Initial Report FDA Received Date03/02/2023
Supplement Report FDA Received Date04/07/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite